What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 3, 1:46 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 1:46 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service State College PA
246 PM EDT Sat Jun 3 2023
.SYNOPSIS...
Showers/storms will drop south of the area this evening as drier
and cooler air is pushed in on good northerly flow. Seasonably
cooler and drier air will follow in the wake of the front. The
cooler conditions will be here for much of next week.
Precipitation will be unlikely, too.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHRA/TSRA popping up right on schedule. Recent SWOMCD indicates
no urgent concerns for widespread svr convection. An isolated
cell or two may become severe due to high CAPE and steep mid
level lapse rates. Deep convection at 18Z is generally along the
ridges of the Alleghenies. This is likely the first volley of
storms, as the meso models generate more convection over the
east than the west later this aftn and evening, dropping into
the south-central mtns. A little wary of following this too
closely, as the cooler temps and lower clouds they have had for
much of the day are currently a stabilizing influence. Areal
coverage of the storms is not expected to be high/widespread
enough to warrant 100 PoPs except in small areas if we see the
whites of their eyes.
The dry air continues to make it's way south this evening, and
should eventually clear the SHRA/TSRA out to our S well before
midnight. Some lower clouds will probably be trapped under the
subsidence inversion over the southern Alleghenies overnight.
So, we've included mentions of fog and higher clouds there.
Clearing across the north and dewpoint drop will help mins reach
the u40s in the nrn mtns, but the clouds in the SW will keep
them in the m50s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The upper low will wobble around New England, mainly offshore
for the period, driving 8H temps down. Dry air mixes down and
clears out the SW in the first half of the morning. The wind
will back some to the N for the aftn, and this will help drop
dewpoints even more. Even mixing up to 5-7kft and tons of
sunshine on Sunday we'll struggle to get temps near 80F
anywhere. The SE cities will get into the m70s, but that's not
much below normals (2-4F below) for early June.
Dry air and light wind will allow temps to drop into the 40s
everywhere Sun night, except perhaps the urban areas of the SE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Medium range guidance shows a deepening upper trough over the
NE CONUS into next week, likely resulting in cooler than
average temperatures for early June. The trough axis along with
the bulk of rainfall looks likely to remain east of PA.
Relatively cool temps aloft coupled with occasional shortwaves
rotating southward across the area could support some showers
and thunderstorms each afternoon, but models suggest that very
little moisture will be in place and rainfall will be light.
The upper level low begins to move east of the area on Friday,
allowing for a gradual warming trend to begin and lower chances
for rain.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
18Z TAFS sent.
Some adjustments to the AOO and JST for a thunderstorm.
Westward moving cold front will result in a chance of shower
or storm until sunset.
Otherwise dry with mainly VFR conditions into Monday, as
drier air builds southward. Some chance of MVFR CIGS at spots
like JST later tonight.
Expect winds to kick up after sunrise on Sunday, given the
upper level trough swinging across the area.
Outlook...
Mon...Mainly VFR.
Tue-Thu...Rain showers with possible t-storms in the afternoon.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...DeVoir/Bauco
AVIATION...Martin
Hazardous weather outlook, Jun 3, 3:22 AM EST, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
422 AM EDT Sat Jun 3 2023
PAZ004>006-010>012-017-018-037-041-042-045-046-049>053-057>059-065-
066-040830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Dauphin-Schuylkill-Lebanon-York-Lancaster-
422 AM EDT Sat Jun 3 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ019-024>028-033>036-056-063-064-040830-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Perry-Cumberland-Adams-
422 AM EDT Sat Jun 3 2023
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Numerous showers and scattered thunderstorms will develop
across the region this afternoon and will continue into
early this evening to the southwest of the Route 322 corridor.
Frequent cloud to ground lightning, pea size hail, and brief
wind gusts between 35 and 45 mph are possible with some of the
thunderstorms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter are encouraged to report hail, recorded strong wind
gusts, or any wind damage to the National Weather Service.
Lambert
In the hours before
Special weather statement, Jun 3, 2:52 PM EST, 55 minutes before
Special Weather Statement
National Weather Service State College PA
352 PM EDT Sat Jun 3 2023
PAZ024-033-032015-
Somerset PA-Cambria PA-
352 PM EDT Sat Jun 3 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES THROUGH 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nanty-Glo, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Johnstown, Westmont, Windber, Belmont, Nanty-Glo, Portage, Geistown,
Southmont, Vinco, Dale, East Conemaugh, Salix-Beauty Line Park,
Davidsville, Paint, Jerome, South Fork, Scalp Level, Sidman, St.
Michael and Daisytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4033 7902 4036 7900 4045 7895 4050 7890
4040 7866 4012 7887 4021 7912
TIME...MOT...LOC 1951Z 031DEG 21KT 4041 7881
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinLocal storm report, Jun 3, 3:14 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
414 PM EDT Sat Jun 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail 4 NNW Mifflinville 41.08N 76.33W
06/03/2023 E0.75 inch Columbia PA Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, Jun 3, 3:26 PM EST, 21 minutes before
Special Weather Statement
National Weather Service State College PA
426 PM EDT Sat Jun 3 2023
PAZ028-050-052-056>058-032100-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
Schuylkill PA-
426 PM EDT Sat Jun 3 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SCHUYLKILL...
SOUTHWESTERN NORTHUMBERLAND...NORTHWESTERN DAUPHIN...EASTERN
JUNIATA...SOUTHEASTERN SNYDER AND NORTHEASTERN PERRY COUNTIES THROUGH
500 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Selinsgrove, moving southwest at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Millersburg, Trevorton, Lykens, Newport, Duncannon, Elizabethville,
Port Trevorton, New Buffalo, Klingerstown, Rebuck, Meiserville,
Urban, Liverpool, Halifax, Gratz, Millerstown, Dalmatia, Berrysburg,
Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4079 7673 4066 7659 4034 7700 4055 7722
TIME...MOT...LOC 2025Z 049DEG 32KT 4068 7675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 3, 3:27 PM EST, 20 minutes before
Special Weather Statement
National Weather Service State College PA
427 PM EDT Sat Jun 3 2023
PAZ028-050-052-056>058-032100-
Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA-
Schuylkill PA-
427 PM EDT Sat Jun 3 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SCHUYLKILL...
SOUTHWESTERN NORTHUMBERLAND...NORTHWESTERN DAUPHIN...EASTERN
JUNIATA...SOUTHEASTERN SNYDER AND NORTHEASTERN PERRY COUNTIES THROUGH
500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Selinsgrove, moving southwest at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Millersburg, Trevorton, Lykens, Newport, Duncannon, Elizabethville,
Port Trevorton, New Buffalo, Klingerstown, Rebuck, Meiserville,
Urban, Liverpool, Halifax, Gratz, Millerstown, Dalmatia, Berrysburg,
Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4079 7673 4066 7659 4034 7700 4055 7722
TIME...MOT...LOC 2026Z 049DEG 32KT 4068 7676
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 3, 3:32 PM EST, 15 minutes before
Special Weather Statement
National Weather Service State College PA
432 PM EDT Sat Jun 3 2023
PAZ036-056-063-032100-
Perry PA-Franklin PA-Cumberland PA-
432 PM EDT Sat Jun 3 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRANKLIN...
SOUTHWESTERN PERRY AND WESTERN CUMBERLAND COUNTIES THROUGH 500 PM
EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Carlisle, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Shippensburg, Plainfield, Newville, Bloserville, Colonel Denning
State Park, Roxbury, Loysville, Walnut Bottom, Shermansdale, Blain,
Landisburg and Shippensburg University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4046 7740 4033 7717 4000 7745 4015 7774
TIME...MOT...LOC 2031Z 033DEG 19KT 4035 7736
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MartinSpecial weather statement, Jun 3, 3:34 PM EST, 13 minutes before
Special Weather Statement
National Weather Service State College PA
434 PM EDT Sat Jun 3 2023
PAZ049>052-032100-
Union PA-Northumberland PA-Montour PA-Snyder PA-
434 PM EDT Sat Jun 3 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NORTHUMBERLAND...
EASTERN SNYDER...WEST CENTRAL MONTOUR AND SOUTHEASTERN UNION COUNTIES
THROUGH 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northumberland, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Sunbury, Milton, Lewisburg, Selinsgrove, Northumberland, Mifflinburg,
Winfield, Fairview-Ferndale, Trevorton, Shamokin Dam, Linntown,
Hummels Wharf, Montandon, Kreamer, Port Trevorton, Penns Creek, Mount
Pleasant Mills, Kratzerville, Vicksburg and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4094 7707 4101 7676 4076 7655 4066 7700
TIME...MOT...LOC 2034Z 339DEG 12KT 4092 7684
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Martin